New Jersey, 2007

Damaging Winds in New Jersey, June 21, 2007

June 21, 2007 · NWS PHI · 6 events in 4 counties and zones

An upper air disturbance helped cause a few severe thunderstorms across northern New Jersey.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An upper air disturbance helped cause a few severe thunderstorms across northern New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 21, 3:15 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 21, 3:15 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT THU JUN 21 2007

.SYNOPSIS...
A WEAK COLD FRONT ATTENDED BY AN UPPER LEVEL DISTURBANCE ON A
STRONG NORTHWEST FLOW WILL MOVE THROUGH THE AREA EARLY TONIGHT. A
NORTHWEST FLOW SURFACE AND ALOFT FRIDAY WILL PRECEDE HIGH PRESSURE
BUILDING OVER THE REGION SATURDAY. A DRY FRONT MAY MOVE THROUGH
NORTHERN AREAS SUNDAY, OTHERWISE HIGH PRESSURE WILL INFLUENCE OUR
WEATHER THROUGH EARLY NEXT WEEK. A HOTTER AIRMASS WILL BUILD INTO
THE AREA FROM THE SOUTHWEST FOR THE MIDDLE OF NEXT WEEK, AND
TEMPERATURES AND HUMIDITIES ARE EXPECTED TO WARM SIGNIFICANTLY BY
NEXT THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE UPPER LEVEL NORTHWEST WINDS WERE SOMEWHAT STRONGER OVER OUR
NORTHERN AREAS AS OPPOSED TO SOUTH COMBINED WITH SLIGHTLY COLDER
AIR ALOFT, AND WITH TERRAIN INFLUENCES, THE SEVERE THUNDERSTORM
WATCH PLACEMENT LOOKS GOOD. CAPES WERE FAIRLY HIGH OVER THE
NORTHERN AREAS, TOO, AT LEAST ON THE NAM. HOWEVER AS NOTED BY THE
DAY 1 SEVERE WEATHER OUTLOOK, EVEN OUR SOUTHERN AREAS COULD PICK
UP A STRONG THUNDERSTORM OR TWO. THE TRAIN OF SHOWERS AND
THUNDERSTORMS OVER SOUTH-CENTRAL PENNSYLVANIA EXTENDING WEST-
NORTHWESTWARD INTO OHIO COULD MOVE INTO THE LOWER DELAWARE
VALLEY/NORTHERN DELMARVA AREA IF IT HOLDS TOGETHER. IT IS THOUGHT
THAT ALL OF THIS ACTIVITY WILL DIMINISH FAIRLY RAPIDLY THIS
EVENING AS THE LIFT AND CAPE DRIBBLE AWAY AND DIURNAL EFFECTS
DISAPPEAR. SKY COVER SHOULD DIMINISH WITH SKIES BECOMING MOSTLY
CLEAR FOR MANY SECTIONS BY LATE EVENING OR SHORTLY AFTER
MIDNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
ANOTHER SURFACE TROUGH IS INDICATED LATE FRIDAY, BUT IT MAY BE
TOO FAR EAST TO AFFECT US IN THE NORTHWEST FLOW ALOFT, AS THE LONG
WAVE TROUGH SHIFTS SLIGHTLY EASTWARD. NO UPWARD VERTICAL MOTIONS
OF CONSEQUENCE ARE PORTRAYED BY THE MODELS, SO THE DRY WEATHER IS
CONTINUED FOR NOW FOR FRIDAY. STATISTICAL GUIDANCE IS VERY LOW AS
WELL.

MORE COMFORTABLE TEMPERATURES AND ESPECIALLY HUMIDITIES WILL OCCUR
FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE MODELS HAVE BEEN HINTING FOR VARIOUS DAYS OF WEAK FRONTS OR
TROUGHS, AND TODAY IS NO EXCEPTION IN SHOWING A TROUGH FOR SUNDAY.
SINCE WE HAD IT DRY, AND HPC HAD NO PRECIPITATION EITHER, IT WAS
DECIDED TO LEAVE PRECIPITATION OUT OF THE FORECAST FOR NOW, WITH
NOT EVEN AN INVISIBLE 20 PERCENT PROBABILITY.

OTHERWISE, HIGH PRESSURE MONDAY WILL SLIDE SOUTHEAST AND OFFSHORE
TUESDAY. AS THE UPPER HIGH CLOSES OFF AND DOMINATES, THE RETURN
FLOW IS LIKELY TO BE A HOT AND HUMID ONE. TEMPERATURES WERE
INCREASED INTO THE LOWER 90S BY THURSDAY FOR NOW, ALTHOUGH MID 90S
MAY NOT BE OUT OF THE QUESTION. STAY TUNED FOR POSSIBLY THE FIRST
REAL HEAT WAVE OF THE SEASON.

BEFORE THE HEAT, QUITE COOL CONDITIONS, ESPECIALLY FOR OUR
NORTHERN ZONES, WILL BE OCCURRING SATURDAY NIGHT. THE COOLEST
PART OF THE AIRMASS WILL MOVE OUT AND MODIFY UPWARD BY SUNDAY
NIGHT.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
OUTSIDE OF MAYBE AN HOUR OR SO LATER THIS AFTN/ERLY THIS EVE...VFR
CONDS EXPECTED THRUT THE TAF FCST PERIOD. SO FAR SO GOOD WITH
CONVECTION UPSTREAM FROM THE TERMINAL LOCATIONS. SFC WINDS WHICH
WERE MORE CONDUCIVE ERLR TDY HAVE AT LEAST DURG THE ERLY AFTN
VEERED TO THE NW IN CNTRL PA AND REDUCED THE INFLOW TO THE TSRA
KEEPING THEM FAIRLY WDLY SCTD. LAST HOUR OR SO THE SFC WINDS ARE
STARTING TO BACK AGAIN IN RESPONSE TO THE APCHG SHRT WV. TAKING A
STRAIGHT LINE ONGOING UPSTREAM CONVECTION WOULD NOT AFFECT OUR
TERMINALS DIRECTLY. BUT, SHORT WAVE STILL EXPECTED TO APCH LATER
THIS AFTN AND PAST LOCNS IS NOT NECESSARILY AN INDICATION OF FUTURE
DEVELOPMENTS ESP WITH THE SFC WINDS BACKING TO THE SW. SO WE HAVE
INCLUDED THE MNTN OF CB(S) SE THRU THE PHL CWA. BASED ON THE SHORT
WAVE FCST POSITIONING WE WOULD RANK THE TSRA THREAT AS ABE FIRST,
RDG 2ND, TTN 3RD WITH LESS OF A CHC IN THE PHL METRO AREA AIRPORTS
AND ESP THE SERN NJ TERMINALS. WRF-NMM BUFKIT DOES INCREASE THE
WINDS LATER THIS AFTN AND WE SPLIT THE TERMINALS TO REFLECT THIS
FROM PHL ON NORTH. WINDS DO LOOK A BIT HIGH BASED ON UPSTREAM OBS,
SO WE DID NOT GO AS HIGH AS THE BUFKIT MOMENTUM TRANSFER. DAYTIME
HEATING THE KEY TO THE CONVECTION, SO DO NOT EXPECT MUCH ACTIVITY AS
THE EVE CONTINUES.  ALSO THE REINFORCING SHOT OF DRIER AIR SHOULD
PREVENT ANY FOG FROM FORMING TWD MRNG AT ANY OF THE TERMINALS UNLESS
THEY GET A TSRA SQUARELY LATER TAFTN. TERMINAL AREA FCSTD TO BE
CAPPED ON FRI. WHL CONVECTIVE TEMP EXPECTED TO BE REACHED, THEY
SHOULD NOT HAVE THE CHC TO GO TOO VERTICAL. ALSO SINCE CONVECTIVE
TEMPS BARELY ARE BEING MET, WE KEPT COVERAGE ON THE FEW-SCT SIDE.
WINDS ABV THE SFC WILL AGAIN BE BRISK AND PEAK WIND GUSTS DURG THE
AFTN SHOULD REACH BTWN 20-30KT AT THE TERMINAL LOCNS. PREVAILING
W-NW DIRECTION SHOULD NOT CAUSE ANY DIFIFCULT RUNWAY DECISIONS.

THE OUTLOOK FROM 18Z FRIDAY THROUGH WEDNESDAY, NO SIGNIFICANT
WEATHER IS FORECAST ALTHOUGH THERE COULD BE SOME EARLY MORNING FOG
AND HAZE EACH DAY. FIRST PRECIPITATION CHANCE NOT EXPECTED TIL
WEDNESDAY WHICH MIGHT INCREASE THE CHCS FOR MVFR OR BRIEFLY IFR
CONDS.

&&

.MARINE...
WE ARE NOT EXPECTING SCA CONDS TO BE MET THRUT THE FCST PERIOD.
THERE ARE A COUPLE OF CAVEATS. THE FIRST IS LATE THIS AFTN AS THE
GRAD IS FCST TO TIGHTEN. THERE IS A REPEAT OF SIM CONDS LATE FRI
AFTN. IN BOTH INSTANCES THE STGST WINDS ARE EXPECTED TO OCCUR NEAR
THE SHORE AND AROUND THE INLETS. CONFID IS NOT HIGH ENUF ATTM TO
ISSUE A SCA AS THE STGST WINDS ARE EXPECTED TO OCR LATE FRI AFTN AND
SO FAR MESONETS NEAR THE COAST HAVE HAD WIND GUSTS TO ABOUT 17 KTS.
ON FRI COULD BE AN ISSUE OF WARMER AIR OR RELATIVELY WARMER AIR OVER
THE COOLER WATER (AND SLIGHTLY COOLED LAND AREAS) THAT WILL HOLD
BACK THE MIXING SOMEWHAT. AFTER THAT AS HIGHER PRESSURE NEARS, WINDS
SHLD DECREASE ON SAT. WINDS AND SEAS MIGHT INCREASE AGAIN LATER
SUNDAY AS THE NEXT TROF APCHS, BUT SCA CRIT IS NOT EXPECTED TO BE
REACHED. TROF DISPTS AND A WEAKER GRAD EXPECTED FOR MON. ANOTHER
TROF FCSTD TO APCH ON TUE, BUT AGAIN THIS IS ANOTHER WEAKENING SYS
AND ANY INCREASE OF WINDS AND SEAS SHLD REMAIN BLO SCA CRIT.

&&

.FIRE WEATHER...
AFTER COORDINATING WITH NJ STATE FORESTRY THIS MORNING WE DECIDED TO
HOLD OFF ON ISSUING A FIRE WEATHER WATCH. GUID CONTS TO GIVE US CRIT
THAT IS JUST BELOW WRT TO THE WINDS AND JUST ABV WRT TO THE RH/S.
THE PINE BARRENS DID RECEIVE ABT A QUARTER TO A HALF INCH OF RAIN
FROM THE TSRAS THE OTHER NIGHT. WE STILL HAVE TO SEE IF WE GET ANY
THAT FAR S WITH THIS NEXT BATCH OF CONVECTION THIS EVE. THE RANDOM
ELEMENT IN ALL OF THIS IS THAT THE GYPSY MOTH DEFOLIATION IN PARTS
OF OCEAN AND BURLINGTON COUNTIES IS QUITE EXTENSIVE. THE FOREST
FLOOR IS GETTING MORE SUN THAN IT NORMALLY DOES THIS TIME OF YEAR.
AS PER COORD WE WILL ISSUE AN AFTN FIRE WX FORECAST AND IN THE
DISCUSSION TALK ABOUT CRIT APCHG RED FLAG CRIT. PLACES FARTHER TO
THE S (DELMARVA) LOOK AS THO THE WIND CRIT WILL FALL A BIT MORE
SHORTER. CONVERSELY PLACES FARTHER TO THE NORTH, HAVE HAD MORE PCPN
RECENTLY AND MAY GET MORE THIS EVE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...
AVIATION/MARINE/FIRE WEATHER...TFG
Hazardous weather outlook, Jun 21, 2:51 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT THU JUN 21 2007

NJZ001-007-008-PAZ054-055-222000-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-
351 PM EDT THU JUN 21 2007

...SEVERE THUNDERSTORM WATCH 435 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EARLY THIS EVENING. A WEAK FRONTAL BOUNDARY AND
STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION.
DAYTIME HEATING AND STRONG ASCENT FROM THE UPPER LEVEL SYSTEM HAS
TRIGGERED SOME SHOWERS AND THUNDERSTORMS UPSTREAM. WHILE THE
OVERALL COVERAGE OF PRECIPITATION IS LOW, A FEW OF THE
THUNDERSTORMS THAT WILL MOVE THROUGH COULD BECOME SEVERE. THE
MOST LIKELY THREATS ARE DAMAGING WINDS AND HAIL. THE SEVERE
THREAT WILL END WITH THE LOSS OF DAYTIME HEATING EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSEASONABLY HOT WEATHER IS LIKELY TO BECOME ESTABLISHED BY THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKY WARN SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA.

DEZ001-MDZ008-NJZ009-010-012>020-026-027-PAZ060>062-067>071-222000-
NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
351 PM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EARLY THIS EVENING. A WEAK FRONTAL BOUNDARY AND
STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION.
DAYTIME HEATING AND STRONG ASCENT FROM THE UPPER LEVEL SYSTEM HAS
TRIGGERED SOME SHOWERS AND THUNDERSTORMS UPSTREAM. WHILE THE
OVERALL COVERAGE OF PRECIPITATION WILL BE LOW, AN ISOLATED
THUNDERSTORM OR TWO COULD BECOME SEVERE. THE MOST LIKELY THREATS
ARE STRONG GUSTY WINDS AND HAIL. THE CHANCES FOR A SEVERE
THUNDERSTORM INCREASE THE FARTHER NORTH WITHIN THE PHILADELPHIA
MOUNT HOLLY CWA ONE LIVES. THE SEVERE THREAT WILL END WITH THE
LOSS OF DAYTIME HEATING EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSEASONABLY HOT WEATHER IS LIKELY TO BECOME ESTABLISHED BY THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-222000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-222000-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
351 PM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

TFG/

In the hours before

Special weather statement, Jun 21, 2:39 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT THU JUN 21 2007

NJZ001-007-PAZ054-055-062-212045-
CARBON-MONROE-NORTHAMPTON-SUSSEX-WARREN-
339 PM EDT THU JUN 21 2007

...THUNDERSTORMS WILL AFFECT CARBON...MONROE...NORTHAMPTON...
SUSSEX AND WARREN COUNTIES...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 11 MILES NORTHWEST OF WILKES-BARRE...MOVING
SOUTHEAST AT 50 MPH. THE THUNDERSTORMS WILL BE NEAR EAST SIDE...WHITE
HAVEN AROUND 400 PM...BRODHEADSVILLE...POCONO PINES AROUND 415 PM...
EAST BANGOR...ROSETO AROUND 430 PM...BELVIDERE AND OXFORD AROUND 445
PM.

AT THIS TIME...IT APPEARS WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE
POSSIBLE WITH THESE STORMS.

KRUZDLO
Special weather statement, Jun 21, 3:35 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 PM EDT THU JUN 21 2007

NJZ001-007>010-PAZ054-055-060>062-068-069-212145-
BERKS-BUCKS-CARBON-HUNTERDON-LEHIGH-MONROE-MONTGOMERY-MORRIS-
NORTHAMPTON-SOMERSET-SUSSEX-WARREN-
435 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
HUNTERDON...LEHIGH...MONROE...MONTGOMERY...MORRIS...NORTHAMPTON...
SOMERSET...SUSSEX AND WARREN COUNTIES...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 41 MILES NORTHWEST
OF PATERSON NEW JERSEY TO 30 MILES NORTHWEST OF READING
PENNSYLVANIA...MOVING SOUTHEAST AT 45 MPH. THE THUNDERSTORMS WILL
BE NEAR HAMBURG...SUSSEX AROUND 445 PM...HIGHLAND LAKE...TATAMY
AROUND 500 PM...HOPATCONG...HACKETTSTOWN...EASTON...ALLENTOWN
PENNSYLVANIA...AND KUTZTOWN AROUND 510 PM...WILSON...WEST EASTON
AROUND 515 PM...FLORHAM PARK AND FAR HILLS AROUND 530 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THESE
STORMS.

KRUZDLO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
June 21, 4:35 PM EST
Where
Warren County, Franklin Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.030, -74.970

A severe thunderstorm tore down large tree linbs and wires in Franklin, Greenwich and Harmony Townships. The downed wires in Greenwich Township occurred along County Route 173.

Thunderstorm Wind, Hunterdon

When
June 21, 4:45 PM EST
Where
Hunterdon County, Milford to Riegel Ridge
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.570, -75.100

A severe thunderstorm knocked down a couple of trees and wires in Milford Borough and Holland Township.

Thunderstorm Wind, Hunterdon

When
June 21, 5:05 PM EST
Where
Hunterdon County, Whitehouse Station
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.620, -74.770

A severe thunderstorm knocked down a few large tree limbs and wires in Whitehouse Station (Readington Township).

Thunderstorm Wind, Somerset

When
June 21, 5:10 PM EST
Where
Somerset County, Skillman
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.420, -74.700

A severe thunderstorm knocked down a few trees and wires in the Skillman section of Montgomery Township. A few one foot diameter trees were knocked down across County Route 601.

Thunderstorm Wind, Sussex

When
June 21, 6:25 PM EST
Where
Sussex County, Vernon
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.200, -74.500

A severe thunderstorm knocked down a few trees and wires in Vernon Township.

Thunderstorm Wind, Warren

When
June 21, 6:35 PM EST
Where
Warren County, Hackettstown
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.850, -74.820

A severe thunderstorm knocked down large tree limbs and wires in Hackettstown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41924, 41930, 41932, 41929, 41922, 41927.